MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX CT/GC/TV; TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX CT/GC/TV; TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM
Model Number 442970
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used as a default a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd max¿ ct/gc/tv false positive results were obtained by the laboratory personnel.The patient was sent to hospital and a new ct/gc pcr was done.The following information was provided by the initial reporter: "would like to know if the meningococcal meningitidis tests can give a false positive on (b)(6)?".
 
Additional Manufacturer Narrative
H6: investigation summary: the complaint investigation for discrepant results when using the bd max ct/gc/tv (ref (b)(4)) lot 1074292 was performed by the review of manufacturing records, review of customer¿s data and verification of complaints history.Review of the manufacturing records of the bd max ct/gc/tv indicated that lot 1074292 was manufactured according to specifications and met performance requirements.Customer complained about one discrepant sample.A n.Gonorrhoeae (gc) positive result was obtained twice with the bd max¿ ctgctv assay, but another test gave a negative result.Customer provided two run files (runs 2492 and 2500) for investigation.Manual pcr curve adjudication was performed and showed true but low amplification of the gc target in both runs, without anomaly, indicative of true positive results.Low positive samples can occur due to low bacterial load in the specimen being at or near the limit of detection (lod) of the assay or through environmental or cross contamination introduced during the sample preparation at the customer¿s site.Moreover, limit of detection can vary between different assays.Nevertheless, manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.The customer is also concerned about the specificity of the test and would like to know if meningococcal meningitidis can give a false positive result for neisseria gonorrhoeae (gc target).Review of internal data and package insert (p0185) revealed that cross reactivity tests were performed on samples containing phylogenetically related species and other organisms likely to be found in urogenital specimens.Among them, 62 neisseria strains were tested, including 14 n.Meningitidis strains, and all gave a negative result.Based on these results, cross-reactivity is unlikely.Bd was unable to confirm the exact cause of the customer¿s positive results but there is no reason to believe that the positive result was the result of non-specificity.Overall, no product issue is suspected.There is no indication of an increase in complaints for discrepant results for the bd max ct/gc/tv lot 1074292.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action (capa).Bd quality will continue to monitor for trends.H3 other text: see h10.
 
Event or Problem Description
It was reported that while using bd max¿ ct/gc/tv false positive results were obtained by the laboratory personnel.The patient was sent to hospital and a new ct/gc pcr was done.The following information was provided by the initial reporter: "would like to know if the meningococcal meningitidis tests can give a false positive on neisseria gonorrhoeae?".

Brand Name
BD MAX CT/GC/TV
Common Device Name
TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
MDR Report Key12193962
Report Number3007420875-2021-00038
Device Sequence Number1494354
Product Code OUY
UDI-Device Identifier00382904429706
UDI-Public00382904429706
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/01/2022
Device Model Number442970
Device Catalogue Number442970
Device Lot Number1074292
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR